Jump to content

MajesticSugar: brother had first psychotic episode 4 months ago


MajesticSugar

Recommended Posts

Hey there beautiful people,

 

My younger brother 22 years old,got his first psychotic episode,Doctor said it is drug induced  psychosis,and others said it is paranoid schizophrenia ,long story short,he is on anti-psychotic medicines since 3 months,he was on 2mg risperdal, at evening and half pill of cogintol,then we went to another doctor because my brother did not like the first one,who decreased the 2mg risperdal to 1 mg,and add abilify 10 mg,,we revisit the doctor after 2 weeks and my brother told he is still feeling the same delusions which was about my mom and her family ,so he told him to double the dose,which he did and felt horrible could move at all,so we decreased it on our responsibility,and it went fine, my brother feeling better in terms of psychosis now as he is telling,but everything else is bad,always depressed,and tired,and scared,he started his college again,and he want to taper his medication,i told him it is a bad idea,but he is insisting,i feel anxious and scared,because i am living in another country,and i want you guys to comfort me,and give me some advises.

Edited by Shep
updated title to reflect new username
Link to comment
  • ChessieCat changed the title to NAME CHANGE REQUESTED: brother had first psychotic episode 4 months ago
  • Moderator

Hi there Majestic.  And sorry for the long delay in getting your first post approved here.  Much comfort sent. 

So your brother is presently on 1 mg risperdal and 5 mg abilify?

And 3 months now, since the episode.  Which could be due to some drug that precipitated it.   Do you know if it was a recreational drug or prescribed drug?

 

And so good, that your brother is better in terms of delusions now.  And yes, I'm with you.......a rapid taper might not be the best thing for him now.  Yet, neither is long term usage of these kind of drugs.

As your brother is an adult now, it might be best, if you can forward information sources to him now, and then see if he would like to participate here, if/when he makes decisions around tapering.   What country is he in?   I am just going to give you some of what we've got on site and some further references now.

 

On 9/24/2019 at 3:20 AM, MajesticSugar said:

always depressed,and tired,and scared,he started his college again,and he want to taper his medication,i told him it is a bad idea,but he is insisting,i feel anxious and scared,because i am living in another country,and i want you guys to comfort me,and give me some advises.

 

No doubt on this above ^.

 

 2 antipsychotics/neuroleptics/I often just refer to them as tranquilizers, in my lay persons opinion, are rarely good.  Nor is long term treatment with them.

And of course he is depressed, tired, and scared.  Some of that, of course, is due to his drugs effect as well. 

There are couple sites, where you/he might want to use to get a beginning knowledge on medications and medication knowledge:

Drugs.com is one.

Medscape is another

Wikipedia is also sometimes a great resource, I've found.

 

Both offer more on drug information, as well as drug interaction checkers. 

 

And then, on site here, we do have more specifics on the drugs he is on, and tips for tapering them:

Important topics in the Tapering Forum and FAQ

You'll see in the first post there, a whole index of topics, and then will find more on the specific drugs and tapering of, further down. 

And if he would like to become a member here, that would be great too- if he would like our help and support, around harm reduction tapering.

 

We also have this topic on Alternatives for psychotic outbreaks

 

 

I, again, personally don't think that every case of hearing voices and other symptoms that may vary from the norm, require drug treatment.  Unfortunately, at present, there are very few resources available to those, who have these symptoms, outside of medication treatment when the symptoms first occur.

 

You/he might find something in the way of support and understanding at some of these sites:

 Hearing Voices Network 

Intervoice: The International Hearing Voices Network

The Icarus Project: Navigating The Space Between Brilliance & Madness

and Will Hall: Consulting, Counseling, and Training Alternatives

 

Also see 

Hearing voices? Don't assume that means schizophrenia

Hearing Voices: Not Always a Sign of Mental Illness

When Hearing Voices Is a Good Thing

 

All my best to you and your brother.

Love, peace, healing, and growth,

manymore todays(mmt)

Edited by manymoretodays

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • Moderator

Hi MajesticSugar,

 

Sorry to hear your brother is having a hard time.

 

The British Psychological Society publish an excellent resource, Understanding Psychosis and Schizophrenia, on these sorts of problems which can be downloaded here.

 

Quote

The problems we think of as ‘psychosis’ – hearing voices, believing things that others find strange, or appearing out of touch with reality – can be understood in the same way as other psychological problems such as anxiety or shyness.

 

That has been far more helpful to me than any psychiatrist I saw.

 

Best to get stable before tapering, then that's also a good time to start looking at working on the underlying problem/s.

 

All the best

I am not a health professional - your actions are your own.  

Please do not seek tapering support via private message

My taper visualised as a graph   |   My intro thread

Backdrop:  2003 10mg olanzapine | 2004 2-3mg risperidone | end 2014 3wks aripiprazole

2015: olanzapine  10 -> 7½ -> 6⅔ -> 5mg  by crude pill cutter

2018:  Mar 5.00mg -> water titrated taper -> Aug2.5mg tablet and hold

Jan 2019 2.50mg water titration -> Jan 2020 1.214  -> Jan 2021 0.44 -> 2 Oct 0.205 ->3 Oct ZERO🥂

"Ask not what you can do for your country, but what your country did to you"  -- KMFDM

Link to comment

Thanks for ur support guys,

 

ur kindness means the world to me,my brother`s english is not so good,thats why i am doing this for him,he is on 2mg risrperdal and 10mg abilify both at night,he was on hash and cannabis mainly,no recreational drugs as per my understanding (i had to google what is recreational drugs),what my brother had was not hearing voices in particular,he had a firm belief that family including mom are involved in some sort of taboo scenery (if u understand what i mean),and his reasons was beyond rational,but he now know he was delusional,when he start taking the medications he told me he started hearing people making conversations near to him,he also told the doctor he was in love with some girl,and she was not nice when he announce this to her,i think he has some kind of emotional shock,that`s why he smoked more and more drugs,it was a hectic time in his life he poor thing,my concern is the doctors will never tell him to stop medications,he went for a couple of CBT sessions but he skipped because the doctor was beautiful and shy and he couldn`t be around her in his condition,he is doing bad at college,because of medications as what he think,and i can feel him tbh,i mean is it right to try to taper as he feel all his problems will be solved if he stop taking the medicines.

Link to comment
  • Moderator

Often trauma lies at the root of these sorts of issues.  When mine started coming up, I found a supportive clinical psychologist who has helped me deal with it safely.  Recognising it and processing it with her help improved my life enormously, and I feel that now that's done I can be fairly confident those sorts of issues shouldn't come up again in those problematic ways as I come off the prescription.

 

We agreed that EMDR would be more suitable than CBT specifically regarding the traumatic events in my case and this worked well for me. 

 

Having a practitioner I was comfortable with and can trust was vital.  If your brother can find that, a discussion of which approaches might work best for him would be appropriate.

 

Hope that's helpful.

 

Cheers

I am not a health professional - your actions are your own.  

Please do not seek tapering support via private message

My taper visualised as a graph   |   My intro thread

Backdrop:  2003 10mg olanzapine | 2004 2-3mg risperidone | end 2014 3wks aripiprazole

2015: olanzapine  10 -> 7½ -> 6⅔ -> 5mg  by crude pill cutter

2018:  Mar 5.00mg -> water titrated taper -> Aug2.5mg tablet and hold

Jan 2019 2.50mg water titration -> Jan 2020 1.214  -> Jan 2021 0.44 -> 2 Oct 0.205 ->3 Oct ZERO🥂

"Ask not what you can do for your country, but what your country did to you"  -- KMFDM

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy